Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bousfield localizations of classifying spaces
of nilpotent groups


Authors: William G. Dwyer, Emmanuel Dror Farjoun and Douglas C. Ravenel
Journal: Proc. Amer. Math. Soc. 127 (1999), 1855-1861
MSC (1991): Primary 55N20, 55R35
Published electronically: February 5, 1999
MathSciNet review: 1646308
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finitely generated nilpotent group. The object of this paper is to identify the Bousfield localization $L_hBG$ of the classifying space $BG$ with respect to a multiplicative complex oriented homology theory $h_{*}$. We show that $L_hBG$ is the same as the localization of $BG$ with respect to the ordinary homology theory determined by the ring $h_0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55N20, 55R35

Retrieve articles in all journals with MSC (1991): 55N20, 55R35


Additional Information

William G. Dwyer
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Email: william.g.dwyer.1@nd.edu

Emmanuel Dror Farjoun
Affiliation: Department of Mathematics, Hebrew University, Jerusalem, Israel
Email: farjoun@math.huji.ac.il

Douglas C. Ravenel
Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
Email: drav@harpo.math.rochester.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05194-1
PII: S 0002-9939(99)05194-1
Received by editor(s): September 17, 1997
Published electronically: February 5, 1999
Additional Notes: All three authors were partially supported by the US-Israel Binational Science Foundation, and the first and third authors by the National Science Foundation.
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society